Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 23, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Sep 3, 2016, 6:54 PM MDT for Hudspeth County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2016, 6:54 PM MDT (00:54 UTC)
- Expired
- Sep 3, 2016, 9:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 164 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 0.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2657 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
575
WGUS54 KEPZ 040054
FFWEPZ
TXC229-040345-
/O.NEW.KEPZ.FF.W.0023.160904T0054Z-160904T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
654 PM MDT SAT SEP 3 2016
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN HUDSPETH COUNTY IN WESTERN TEXAS...
* UNTIL 945 PM MDT
* AT 651 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAS
ALREADY FALLEN SOUTHEAST OF SIERRA BLANCA. FLASH FLOODING IS
EXPECTED TO BEGIN SHORTLY ALONG AREAS NEAR RED LIGHT DRAW.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SIERRA BLANCA...
AND FRENCHMAN CANYON.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER LOW LYING
SPOTS.
&&
LAT...LON 3115 10519 3092 10513 3089 10524 3109 10540
3120 10533
$$
GRZYWACZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 3:15 PM MDT, 3 hours 39 minutes earlier.
Area forecast discussion, Sep 3, 3:15 PM MDT, 3 hours 39 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 315 PM MDT SAT SEP 3 2016 .SYNOPSIS... Weak southerly flow over the area will continue to keep moisture and isolated thunderstorms over us through Tuesday. Upper high will relocate to the lower Mississippi Valley Wednesday creating a stronger south flow and bringing tropical moisture in. Thunderstorms will be higher in coverage and the chance for heavy rain and flooding will increase. Much of the moisture will be pushed east on Thursday as an upper trough passed through from the west. Should mean thunderstorms back to isolated Thursday into next weekend. && .DISCUSSION... An upper trough over the west coast of the U.S. combined with ridge of high pressure extending from the Great Lakes down across eastern Texas to northern Mexico, have created a weak southerly flow aloft. This has left the main moisture plume over the eastern CWA, where PW's are around 1.4 inches. Further west, the PW's drop off rapidly to around 0.8 inches. Visible sat and radar showing better convection east of the Rio Grande Valley, and also not quite as dependent on terrain. Will keep low POPs mostly over the eastern two-thirds of the CWA tonight. Very little change through about Tuesday. Mostly isolated thunderstorms continuing through this period, with flood potential likely remaining low. Upper trough moves in over the Great Basin by Tuesday as upper ridge relocates over the lower Mississippi Valley. This will strengthen the southerly flow Tuesday night and Wednesday, and begin transporting considerable tropical moisture (possibly from newly formed storm) northward over the CWA. Wednesday looks potentially very wet. GFS shows PW's approaching 1.8 inches, which would be a record. Considerable cloudiness likely with numerous thunderstorms possible. With moisture levels anywhere near the GFS depiction, flood potential could increase dramatically. ECMWF very similar in timing, though appears to focus moisture over Arizona and southern California, where it moves the tropical storm remnants. Definitely need to keep a watch on this situation. Upper trough finally moves through late Wednesday night, forcing main moisture plume east and south of our area. Low level moisture will persist however, most likely keeping isolated thunderstorms around through next weekend. && .AVIATION...Valid 04/00Z - 05/00Z. VFR thru the period with P6SM FEW-SCT070-090 SCT120 expected. Isolated -TSRA BKN050CB possible generally east of the Rio Grande thru 02z. Winds generally aob 12 kts except in vicinity of isolated storms. && .FIRE WEATHER... Chances for wetting precip will continue to diminish for a couple of days as westerly flow aloft scours out the moisture. However there will still be enough low level moisture lingering to generate at least isolated storms over the Sacramento mountains and lowland zones east of the Rio Grande. Moisture levels will increase next week with a significant push of tropical moisture arriving from the south around midweek. Wetting rain chances will return area wide as the week progresses with the chance for some locally heavy rainfall and an increased flooding threat. && .PRELIMINARY POINT TEMPS/POPS... El Paso 72 94 73 93 / 20 0 20 10 Sierra Blanca 67 90 68 87 / 20 20 10 10 Las Cruces 67 92 69 92 / 20 0 0 10 Alamogordo 67 93 69 90 / 20 10 20 20 Cloudcroft 50 73 51 72 / 20 20 20 20 Truth or Consequences 66 90 67 88 / 20 0 0 20 Silver City 60 85 61 85 / 10 0 0 10 Deming 66 93 68 92 / 10 0 0 10 Lordsburg 64 93 64 93 / 0 0 0 0 West El Paso Metro 72 94 73 93 / 20 0 10 10 Dell City 67 91 68 91 / 20 20 10 10 Fort Hancock 71 94 72 94 / 20 0 10 10 Loma Linda 66 87 67 85 / 20 0 10 10 Fabens 70 94 71 93 / 20 0 10 10 Santa Teresa 70 93 72 92 / 20 0 0 10 White Sands HQ 69 91 71 90 / 20 0 20 20 Jornada Range 65 92 67 91 / 20 0 0 20 Hatch 67 92 68 90 / 20 0 0 10 Columbus 68 94 69 93 / 10 0 0 20 Orogrande 69 91 70 90 / 20 0 20 10 Mayhill 55 79 56 76 / 20 20 20 20 Mescalero 56 81 57 79 / 20 20 20 20 Timberon 55 79 55 77 / 20 20 20 20 Winston 56 83 57 81 / 20 10 0 20 Hillsboro 62 88 63 87 / 20 0 0 20 Spaceport 65 89 67 88 / 20 0 0 10 Lake Roberts 55 84 56 83 / 10 0 0 20 Hurley 60 87 61 86 / 10 0 0 10 Cliff 55 90 57 90 / 0 0 0 0 Mule Creek 52 86 54 86 / 0 0 0 0 Faywood 62 89 63 87 / 20 0 0 10 Animas 63 93 63 94 / 0 0 0 0 Hachita 63 94 63 94 / 0 0 0 0 Antelope Wells 64 92 64 92 / 0 0 0 0 Cloverdale 62 87 63 88 / 0 0 0 0 && .EPZ Watches/Warnings/Advisories... NM...None. TX...None. && Hefner/Laney
Hazardous weather outlook, Sep 3, 11:11 AM MDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1111 AM MDT SAT SEP 3 2016 NMZ401>417-TXZ418>424-041715- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1111 AM MDT SAT SEP 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS OVER THE MOUNTAINS AND LOWLANDS...MAINLY FROM LAS CRUCES EAST. A FEW STORMS COULD PRODUCE HEAVY RAIN AND LOCALIZED FLOODING. WIND GUSTS OF 30 TO 40 MPH ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS CONTINUING. WEDNESDAY COULD BE MOST ACTIVE DAY WITH NUMEROUS SHOWERS AND THUNDERSTORMS. HEAVY RAINFALL AND FLOODING POSSIBLE WEDNESDAY...OTHERWISE FLOODING MOSTLY MINOR AND LOCALIZED THE OTHER DAYS. .SPOTTER INFORMATION STATEMENT... IF FLOODING OR OTHER SEVERE WEATHER IS OBSERVED PLEASE REPORT IT TO THE NWS EL PASO OFFICE VIA OUR 800 SPOTTER NUMBER OR VIA TWITTER USING OUR @NWSELPASO USERNAME. HEFNER
In the hours before
Special weather statement, Sep 3, 6:17 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 617 PM MDT SAT SEP 3 2016 TXZ422-040100- SOUTHERN HUDSPETH HIGHLANDS TX- 617 PM MDT SAT SEP 3 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HUDSPETH COUNTY UNTIL 700 PM MDT... AT 616 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 2 MILES SOUTHEAST OF SIERRA BLANCA...MOVING EAST AT 5 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SIERRA BLANCA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3104 10536 3122 10535 3126 10509 3098 10509 TIME...MOT...LOC 0016Z 272DEG 12KT 3114 10528 GRZYWACZ
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 6:17 PM MDT | Special Weather Statement | EPZ | Hudspeth | 43 min |
| Sep 3, 6:34 PM MDT | Areal Flood Advisory | EPZ | Hudspeth | 116 min |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.